Alert archive / Indiana / River Flood Warnings in 2026

River Flood Warning 3, NWS Indianapolis, IN

February 21, 2026Jackson County, Lawrence County, Washington County, Indiana

NWS Indianapolis, IN issued this river flood warning at Feb 21, 2026, 2:20 AM EST for Jackson County, Lawrence County, Washington County, Indiana. It took effect at Feb 21, 2026, 9:05 AM EST. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Feb 21, 2026, 2:20 AM EST (07:20 UTC)
In effect from
Feb 21, 2026, 9:05 AM EST
Expired
Feb 22, 2026, 12:27 AM EST
In force
15 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Jackson County, IN, Lawrence County, IN, Washington County, IN

The radar

The Indianapolis radar (KIND), 90 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork White River near Seymour (SERI3). The gauge peaked at 12.23 ft at Feb 21, 2026, 2:00 PM EST.

actionminormoderate101502/2102/2202/23
Action stage
8 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03365500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

715 
WGUS43 KIND 210720
FLWIND

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
220 AM EST Sat Feb 21 2026

...The National Weather Service in Indianapolis IN has issued a 
Flood Warning for the following river in Indiana...

  East Fork White River at Seymour.

.Rainfall amounts of 1 to 1.5 inches have led to rises along many 
rivers and streams across central and southern Indiana. Brief 
flooding is expected along the East Fork White River at Seymour with 
the river cresting Saturday afternoon at flood stage. The river is 
then expected to quickly fall below flood stage and continue to fall 
into next week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/ind.

The next statement should be issued this afternoon by around 530 PM 
EST.

&&

INC071-093-175-212230-
/O.NEW.KIND.FL.W.0003.260221T1800Z-260222T0600Z/
/SERI3.1.ER.260221T1800Z.260221T1800Z.260221T1800Z.NO/
220 AM EST Sat Feb 21 2026

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO JUST AFTER 
MIDNIGHT TONIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...East Fork White River at Seymour.

* WHEN...From this afternoon to just after midnight tonight.

* IMPACTS...At 12.0 feet, Significant agricultural lands begins to 
  flood. High water affects some local roads.

* ADDITIONAL DETAILS...
  - At 1:45 AM EST Saturday the stage was 11.4 feet.
  - Forecast...The river is expected to rise to a crest of 12.0
    feet this afternoon.
  - Flood stage is 12.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
      3893 8604 3906 8587


$$

AW
3 follow-up statements
157 
WGUS83 KIND 211405
FLSIND

Flood Statement
National Weather Service Indianapolis IN
905 AM EST Sat Feb 21 2026

...The Flood Warning is extended for the following rivers in 
Indiana...

  East Fork White River at Seymour.

.Rainfall amounts of 1 to 1.5 inches have led to rises along many 
rivers and streams across central and southern Indiana. Brief 
flooding is expected along the East Fork White River at Seymour with 
the river cresting Saturday afternoon just above flood stage. The 
river is then expected to quickly fall below flood stage and 
continue to fall into next week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/ind.

The next statement should be issued this evening by around 1100 PM 
EST.

&&

INC071-093-175-220400-
/O.EXT.KIND.FL.W.0003.260221T1405Z-260222T1200Z/
/SERI3.1.ER.260221T1245Z.260221T1800Z.260222T0000Z.NO/
905 AM EST Sat Feb 21 2026

...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING TO TOMORROW 
MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...East Fork White River at Seymour.

* WHEN...From this morning to tomorrow morning.

* IMPACTS...At 12.0 feet, Significant agricultural lands begins to 
  flood. High water affects some local roads.

* ADDITIONAL DETAILS...
  - At 7:45 AM EST Saturday the stage was 12.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:45 AM EST Saturday was 12.0 feet.
  - Forecast...The river is expected to rise to a crest of 12.2
    feet this afternoon. It will then fall below flood stage this
    evening.
  - Flood stage is 12.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
      3893 8604 3906 8587


$$

50
170 
WGUS83 KIND 220044
FLSIND

Flood Statement
National Weather Service Indianapolis IN
744 PM EST Sat Feb 21 2026

...The Flood Warning is extended for the following rivers in 
Indiana...

  East Fork White River at Seymour.

.Rainfall amounts of 1 to 1.5 inches have led to rises along many 
rivers and streams across central and southern Indiana. Brief 
flooding is occurring along the East Fork White River at Seymour, 
with the river at crest early Saturday evening at 12.20 feet. The 
river is expected to fall below flood stage overnight and continue 
to fall through the week ahead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov/ind.

The next statement should be issued Sunday afternoon by around noon 
EST.

&&

INC071-093-175-221700-
/O.EXT.KIND.FL.W.0003.000000T0000Z-260222T2100Z/
/SERI3.1.ER.260221T1245Z.260221T2115Z.260222T0900Z.NO/
744 PM EST Sat Feb 21 2026

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...East Fork White River at Seymour.

* WHEN...Until tomorrow afternoon.

* IMPACTS...At 12.0 feet, Significant agricultural lands begins to 
  flood. High water affects some local roads.

* ADDITIONAL DETAILS...
  - At 6:45 PM EST Saturday the stage was 12.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 6:45 PM EST Saturday was 12.2 feet.
  - Forecast...The river is expected to rise to a crest of 12.2
    feet just after midnight tonight. It will then fall below
    flood stage late tonight.
  - Flood stage is 12.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
      3893 8604 3906 8587


$$

BH
956 
WGUS83 KIND 220527
FLSIND

Flood Statement
National Weather Service Indianapolis IN
1227 AM EST Sun Feb 22 2026

...The Flood Warning is cancelled for the following river in 
Indiana...

  East Fork White River at Seymour.

.Flooding has ended with the river expected to continue to fall.

INC071-093-175-220630-
/O.CAN.KIND.FL.W.0003.000000T0000Z-260222T0527Z/
/SERI3.1.ER.260221T1245Z.260221T2115Z.260222T0422Z.NO/
1227 AM EST Sun Feb 22 2026

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the East Fork White River at Seymour.

* ADDITIONAL DETAILS...
  - At 11:45 PM EST Saturday the stage was 12.0 feet.
  - Forecast...The river is expected to fall and remain below
    flood stage.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3905 8583 3886 8599 3877 8613 3879 8620
      3893 8604 3906 8587


$$

AW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Feb 21, 12:19 AM EST, 2 hours 1 minute earlier. Its key messages:

  • Colder for the weekend, with light snow accumulations possible late Saturday night through early Monday, mainly east of I-74.
  • Dry and cold weather for early next week before more rain and warmer temperatures mid-late next week.
Area forecast discussion, Feb 21, 12:19 AM EST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Indianapolis IN
1219 AM EST Sat Feb 21 2026

.KEY MESSAGES...

- Colder for the weekend, with light snow accumulations possible
  late Saturday night through early Monday, mainly east of I-74.

- Dry and cold weather for early next week before more rain and
  warmer temperatures mid-late next week.

&&

.FORECAST UPDATE...
Issued at 936 PM EST Fri Feb 20 2026

No significant changes required to going forecast this evening.
Winds have relaxed as expected with gusts dissipating and skies
clear over much of the area, though stratocumulus appears likely to
build back into the northeastern half or so of the area by daybreak,
with mid and and high cloud increasing from the southwest as well.

Still, temperatures should have no problem getting down into the 20s
across the area as cold advection continues.

&&

.SHORT TERM (This evening through Saturday)...
Issued at 438 PM EST Fri Feb 20 2026

Rest of this afternoon....

The pressure gradient has begun to relax across central Indiana as
an occluded cyclone over northern MI continues to slowly weaken.
As a result the core of the strongest 850 mb winds now exists
over the far NE part of central Indiana. Sustained winds across
most of central Indiana are between 20-25 mph with gusts 30-35
mph. The exception is in the far NE where a few more hours of
winds gusts from 40-45 mph are expected until 23z. Therefore the
wind advisory will be dropped for all but the far NE counties.

Tonight...

Quick decoupling of the boundary layer will occur owing to clearing
skies and onset of nocturnal inversion this evening. This will lead
to wind gusts dropping off quickly between 23-01Z. Overnight mid
level clouds associated with a weak shortwave over the central
plains will spread eastward into central Indiana, leading to
mostly cloudy skies by morning.

Saturday...

The approaching shortwave moving out of the central plains will
deepen as it phases with the remnant shortwave trough energy over
the Great Lakes. Despite a fairly dry boundary layer, sufficient
forcing in the form of low-mid lvl FGEN will lead to a few
sprinkles developing during the afternoon in western portions of
central Indiana. Persistent forcing is expected to eventually
help develop a band of light rain/light snow along the associated
cold front in eastern zones during the late afternoon hours.
Model guidance is pretty scant on amounts in this regime so have
introduced low pops (NBM has < 10 percent) for now given
uncertainties.

&&

.LONG TERM (Saturday night through Friday)...
Issued at 438 PM EST Fri Feb 20 2026

Saturday Night and Sunday...

Phasing of the shortwave energy will support a deepening trough
eventually becoming a closed low over the Ohio Valley by early
Sunday. Strong DCVA coupled with increasing northwesterly moist
boundary, owing to lake enhancement, in the wake of the cold
front will support light snow development late Saturday night
into Sunday morning primarily in areas along and east of I-74.
Snowfall accumulations from 0.5 to 1 inch will be possible in this
region.

Sunday night into Saturday Night and Sunday...

Phasing of the shortwave energy will support a deepening trough
eventually becoming a closed low over the Ohio Valley by early
Sunday. Strong DCVA coupled with increasing northwesterly moist
boundary owing to lake enhancement, in the wake of the cold
front, will support light snow development late Saturday night into
Sunday morning primarily in areas along and east of I-74. Snowfall
accumulations from 0.5 to 1 inch will be possible in this region.

Sunday night into Monday...

With the departure of the closed upper low, uniform N-NW
boundary layer flow combined with modest CAA (850 temps falling to -
12 C) coupled with relatively warm Lake Michigan water temperatures
around 2-3 C will support a well organized LES band to our north.
Some of this LES snow is expected to make it into the NE part of
central Indiana with additional light snow accums up to 1 inch. As
low level flow gradually weakens and backs Monday afternoon, the LES
snow will end with mostly clear skies developing thanks to
approaching surface high pressure ridge axis and subsident flow
aloft.
to

Tuesday through Friday...

After a cold start Tuesday morning (lows mainly in the
teens) with clear skies and light winds, temperatures will begin
to warm up generated by increasing SW flow in the boundary layer
as shortwave energy moves SE through the northern CONUS and
flattens the upper ridge over the Rockies and Plains. The primary
shortwave will bring with it a weak cold front through central
Indiana sometime late Wednesday into Thursday. Pops will remain
less than likely mainly due to uncertainty in timing of the
associated cold frontal passage and related precip. Temps late in
the week are expected to be near to above late Feb normal.

&&

.AVIATION (06Z TAF Issuance)...
Issued at 1219 AM EST Sat Feb 21 2026

Impacts:

- Mainly VFR conditions.

- MFVR ceilings may be possible on after 220200Z at IND and LAF.

Discussion:

A ridge of high pressure stretching from the northern plains to
Indiana will continue to provide northwest winds and cool conditions
within the lower levels this TAF period. Models show SW flow aloft
with mid level saturation passing across the TAF sites through the
day on Saturday. This will result in VFR Ceilings through the day
due to mid level clouds.

An upper level low is suggested to push a trough axis across Central
Indiana tonight. Forecast soundings suggest a lowering of CIGs to
MVFR at IND and LAF where the forcing appears best. Thus have trended
toward some MVFR Cigs at that time.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...Nield
SHORT TERM...Crosbie
LONG TERM...Crosbie
AVIATION...Puma
Hazardous weather outlook, Feb 20, 6:28 PM EST, 7 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
628 PM EST Fri Feb 20 2026

INZ021-028>031-035>049-051>057-060>065-067>072-212330-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
628 PM EST Fri Feb 20 2026

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Light snow showers are expected Saturday night into early Monday.
Minor snow accumulations from 1 to 2 inches are expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time..

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, Feb 20, 10:16 PM EST, 4 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1016 PM EST Fri Feb 20 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     Tornado          3 NW Carlisle           38.99N 87.44W
02/19/2026                   Sullivan           IN   NWS Storm Survey

            An EF-0 tornado with maximum wind speeds of
            85 mph and a path length of 4.1 miles began
            at this location. The maximum path width was
            300 yards and the tornado mostly impacted
            rural areas between Sullivan and Carlisle.

0657 PM     Tornado          4 WSW Whitehall         39.14N 86.64W
02/19/2026                   Monroe             IN   NWS Storm Survey

            An EF-2 tornado with peak wind speeds of 120
            mph and a path length of 3.73 miles began at
            this location. The maximum path width was
            440 yards with the tornado impacting both
            residential and commercial buildings across
            western Bloomington.

&&

Nearby

River Flood Warnings in Indiana, 2026Every river flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.